Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Escitalopram for anxiety - feeling rubbish

(1 Post)
fairyjasmine Tue 09-Feb-16 09:43:36

I've been taking 5mg escitalopram for anxiety for two and a half weeks. I've had success with it before so I know it helps, although I've always had side effects in the first week or two.
This time I've really struggled. I had about 10 days of extreme anxiety, nausea, upset tummy, heartburn, insomnia, struggling to eat, not being able to keep my eyes open, hot and cold flushes (not all at the same time!). A week ago today I even made an emergency appointment to see the GP because I felt so awful. She told me that it takes 4-6 weeks for the ADs to work, and the first 2 weeks are the worst for side effects. Her advice was to persevere because the chances were it would get better very soon.
It seemed that she was right and over the next few days I did start to feel better. I don't know if it's partly because we had some sad family news on the Wednesday so it gave me something more external to focus on, and other people to worry about. I had a routine check up with my own GP on Friday and I was feeling quite positive about how I was doing on the medication at that point. I wasn't 100% right but I felt I was getting closer.
However, I seem to be having a couple of bad days again. My stomach was sore and gurgly yesterday (exactly the same as it was in the first 10 days) and I only managed 3 broken hours sleep last night. I feel rubbish and very disheartened.
I think I just need to hear that this is OK and it's still early days. That things will get easier and I just need to persevere. I can't remember if it's normal for side effects to come and go like this. I think I'd truly believed that things were "better" but perhaps I was just distracted more than anything confused.
I have had a few teething issues with timings - I took the pill first thing in the morning from days 1-7, at night from days 8-11 (pharmacist's advice) and then back to mornings from days 12-18. Maybe this is why it's taking a bit longer?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now